Tennessee, 2016Strong Wind in Tennessee, February 19, 2016
February 19, 2016 · NWS OHX · 1 event in 1 county or zone
Strong southerly gradient winds of 35 to 45 mph affected much of Middle Tennessee during the day on February 19. One report of wind damage was received.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southerly gradient winds of 35 to 45 mph affected much of Middle Tennessee during the day on February 19. One report of wind damage was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 19, 11:36 AM CST, 2 minutes earlier.
Area forecast discussion, Feb 19, 11:36 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1136 AM CST FRI FEB 19 2016
.UPDATE...
FOR 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...
A TIGHT PRESSURE GRADIENT HAD DEVELOPED BETWEEN A HIGH PRESSURE
ALONG THE EAST COAST AND A LOW PRESSURE SYSTEM OVER THE MID AND
UPPER MS VALLEY REGION. SOUTH WINDS WITH SOME GUSTS AROUND 40 MPH
WERE BRINGING MILD AIR...WITH MID MORNING TEMPERATURES MAINLY IN
THE LOWER 60S.
THROUGH THE AFTERNOON...THE STRONGEST WIND GUSTS WILL OCCUR OVER
OUR NORTHWEST AND NORTH CENTRAL COUNTIES...FROM CLARKSVILLE TO
LAFAYETTE...WITH GUSTS OF 45 MPH POSSIBLE. GUSTS WILL BE GRADUALLY
LESS FARTHER TO THE SOUTH...AROUND 35 MPH NEAR THE AL BORDER. THE
WINDS WILL DROP OFF SIGNIFICANTLY WITH SUNSET AS VERTICAL MIXING
DECREASES...AND THE PRESSURE GRADIENT RELAXES AS WELL. THE WIND
ADVISORY IN EFFECT FOR MUCH OF THE NORTH HALF OF MID TN WILL END
AT 6 PM.
SKIES WILL BE SUNNY FOR MUCH OF THE DAY...BUT A BAND OF CLOUDS
WILL ROLL IN FROM NORTHWEST TO SOUTHEAST LATE AFTERNOON AND
EVENING. AFTERNOON HIGHS WILL BE MOSTLY IN THE MID TO UPPER
60S...EXCEPT AROUND 60 PLATEAU.
&&
.AVIATION...
18Z TAF DISCUSSION.
GUSTY SSW WINDS WILL PERSIST TODAY WITH A TIGHT PRESSURE GRADIENT.
EXPECTED GUSTS CONTINUING THROUGH 23Z WILL BE AROUND 35KT AT CKV
AND 30KT AT BNA AND CSV.
WINDS WILL DROP OFF SIGNIFICANTLY AROUND 20/00Z AND A CLOUD DECK
AROUND 5KFT WILL ARRIVE WITH A WEAK FRONT. THE FRONT WILL STALL
AND CLOUDS WILL LOWER...WITH MVFR EXPECTED AROUND 06Z...AND IFR
AROUND 10Z. VSBYS WILL FALL AROUND 4SM WITH BR AND PATCHY -DZ/-RA.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CANNON-CHEATHAM-
CLAY-CUMBERLAND-DAVIDSON-DE KALB-DICKSON-FENTRESS-JACKSON-MACON-
MONTGOMERY-OVERTON-PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-
STEWART-SUMNER-TROUSDALE-WHITE-WILLIAMSON-WILSON.
&&
SHORT TERM/AVIATION........13
LONG TERM..................31
Hazardous weather outlook, Feb 19, 5:28 AM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
528 AM CST FRI FEB 19 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-201130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
528 AM CST FRI FEB 19 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
BREEZY CONDITIONS ARE EXPECTED UNTIL 6 PM TODAY. WIND GUSTS OF 30
TO 35 MPH ARE LIKELY THROUGHOUT THE DAY FOR AREAS ALONG AND NORTH
OF I-40. A WIND ADVISORY HAS BEEN POSTED FOR THESE AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
27
Strong Wind, Dickson
- When
- February 19, 11:38 AM CST
- Where
- Dickson forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
A Facebook report inidcated 2 trees were blown down and half of a barn roof was blown off in White Bluff.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Michigan, February 19 to 20, 2016$31 million · 52 kt wind · 6 events
- Avalanche in Wyoming, February 19, 20161 death · 1 event
- High Wind in Wisconsin, February 19, 2016$555,000 · 55 kt wind · 10 events
- High Wind in Illinois, February 19, 20161 injured · $100,000 · 59 kt wind · 10 events
- Strong Wind in Oregon, February 19, 2016$150,000 · 1 event
- High Wind and Strong Wind in Illinois, February 19, 2016$33,000 · 52 kt wind · 19 events
- High Wind in South Dakota, February 19, 2016$25,000 · 66 kt wind · 24 events
- Strong Wind in Kentucky, February 19, 2016$22,000 · 22 events
- Strong Wind in Ohio, February 19, 2016$31,000 · 3 events
- High Wind in Iowa, February 19, 201653 kt wind · 23 events
- Wildfire in Texas, February 19, 2016$25,000 · 1 event
- High Wind in Iowa, February 19, 201655 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620939.